MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Model Number RBY2C4060-B
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2020-00864.3005168196-2020-00865.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the celiac artery using ruby coils and a lantern delivery microcatheter (lantern).It was reported that the patient anatomy was severely tortuous, calcified, and narrowed.During the procedure, while advancing a ruby coil approximately 30 centimeters into the lantern, the physician experienced resistance and subsequently, the physician decided to remove the ruby coil and lantern.Upon removal, the ruby coil appeared to be fine; however, the lantern was kinked approximately 8.5 centimeters from the distal tip.Therefore, the lantern was not used for the remainder of the procedure.While re-advancing the same ruby coil through a new lantern, the physician experienced resistance; therefore, the ruby coil was removed.The procedure was completed using three ruby coils, one other coil and the second lantern, followed by a stent graft.It was also reported that the physician experienced slight resistance completing the procedure.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 12.0, 38.0 and 90.0 cm from the proximal end.The embolization coil was undamaged and intact with the pusher assembly.Conclusions: evaluation of the returned ruby coil revealed a functional device.During functional testing, the ruby coil was advanced through the returned lantern without an issue.The reported complaint could not be confirmed.Further evaluation revealed pusher assembly kinks.These kinks were likely incidental to the reported complaint.Evaluation of the returned lantern revealed kinks on the midshaft.If the device is forcefully manipulated within the reported patient¿s tortuous anatomy, resistance may be experienced and damage such as kinks may occur.This damage along with the patient¿s tortuous anatomy may have contributed to resistance while advancing the ruby coil during the procedure.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 1.3005168196-2020-00864, 2.3005168196-2020-00865.H3 other text : placeholder.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10221293
Report Number3005168196-2020-00863
Device Sequence Number16671283
Product Code HCG
UDI-Device Identifier00814548019437
UDI-Public00814548019437
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2026
Device Model NumberRBY2C4060-B
Device Catalogue NumberRBY2C4060
Device Lot NumberF86261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer07/15/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005